Alert archive / Alaska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 5, NWS Anchorage, AK
NWS Anchorage, AK issued this severe thunderstorm warning at Jun 21, 2007, 5:44 PM AKDT. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2007, 5:44 PM AKDT (01:44 UTC)
- Expired
- Jun 21, 2007, 6:39 PM AKDT
- In force
- 55 min
- Issued by
- NWS Anchorage, AK
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Anchorage Iap/Pt. Campbe, (PANC), launched 00:00Z, 1.7 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2242 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK58 PAFC 220217 SVSAFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ANCHORAGE AK 615 PM ADT THU JUN 21 2007 AKZ121-220245- /O.CON.PAFC.SV.W.0005.000000T0000Z-070622T0245Z/ WESTERN KENAI PENINSULA AK- 615 PM AKDT THU JUN 21 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM AKDT FOR WESTERN KENAI PENINSULA... AT 612 PM AKDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM POSSIBLY PRODUCING PENNY SIZED HAIL. THIS STORM WAS LOCATED NEAR COOPER LANDING...AND IS DRIFTING SLOWLY WESTWARD. THE STRONGEST PART OF THE STORM IS JUST NORTH OF THE MAIN HIGHWAY. LAT...LON 6058 14953 6064 14987 6041 15017 6033 14985 $$
2 follow-up statements
000 WWAK58 PAFC 220239 SVSAFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ANCHORAGE AK 637 PM ADT THU JUN 21 2007 AKZ121-220247- /O.CAN.PAFC.SV.W.0005.000000T0000Z-070622T0245Z/ WESTERN KENAI PENINSULA AK- 637 PM AKDT THU JUN 21 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN KENAI PENINSULA IS CANCELLED... THE STORM AROUND COOPER LANDING IS WEAKENING AS IT DRIFTS WEST TOWARD SKILAK LAKE...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. HOWEVER...EXPECT CONTINUED LOCALLY HEAVY DOWNPOURS...GUSTY WINDS...AND SMALL HAIL THROUGH AT LEAST 800 PM FROM SKILAK LAKE NORTH. LAT...LON 6058 14953 6064 14987 6041 15017 6033 14985 $$
000 WUAK58 PAFC 220148 SVRAFC AKZ121-220245- /O.NEW.PAFC.SV.W.0005.070622T0144Z-070622T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ANCHORAGE AK 544 PM AKDT THU JUN 21 2007 THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN KENAI PENINSULA AREA OF ALASKA... * UNTIL 645 PM AKDT * AT 542 PM AKDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM JUST EAST OF COOPER LANDING. THIS STORM IS DRIFING SLOWLY WESTWARD. THIS STORM WILL MOVE OVER COOPER LANDING BY 615 PM. PENNY SIZED HAIL HAS BEEN REPORTED WITH THE STORMS IN THIS AREA...AND CAN BE EXPECTED THROUGH 645 PM WITH THIS STORM. LAT...LON 6058 14953 6064 14987 6041 15017 6033 14985 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 8:40 AM AKDT, 9 hours 4 minutes earlier.
Area forecast discussion, Jun 21, 8:40 AM AKDT, 9 hours 4 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 140 PM ADT THU JUN 21 2007 .ANALYSIS AND UPPER LEVELS... THIS AFTERNOON...A HUGE RIDGE OF HIGH PRESSURE OVER NORTH PACIFIC EXTENDS NORTH INTO THE EASTERN ALEUTIANS. OVER SOUTHCENTRAL...THERE IS A WEAKER NORTH SOUTH ORIENTED UPPER LEVEL HIGH WITH A WEAK BUT IMPORTANT SURFACE TROUGH UNDERLYING IT. A COLD UPPER LEVEL LOW WITH A WEAK SURFACE LOW UNDERNEATH IS PRESENT AROUND THE YUKON DELTA. ANOTHER LOW IS PRESENT OVER THE FAR SOUTHWEST BERING. .MODEL DISCUSSION... GOOD MODEL AGREEMENT EXISTS. .SHORT TERM FORECAST... SOUTHCENTRAL... MOST IMMEDIATE CONCERN IS FOR THUNDERSTORMS THROUGH THIS (THURSDAY) EVENING AND THEIR INFLUENCE ON EXISTING FIRES AND ON ANY NEW FIRES. MAIN FOCUS OF STORMS THROUGH THIS EVENING WILL BE FROM INLAND KENAI PENINSULA NORTHEAST TO THE CHUGACH AND NORTH TO THE TALKEETNA MOUNTAINS AND NORTH/WEST PART OF THE COPPER RIVER BASIN. POTENTIAL FOR THUNDERSTORMS LOOKS ABOUT AS GOOD AS IT EVER GETS AROUND HERE. ACTIVITY ALREADY GETTING GOING AS OF THIS WRITING. EXPECT CONVECTION TO BY FAR BE AT ITS MAX LATE THIS AFTERNOON AND THIS EVENING COMPARED TO UPCOMING DAYS. THE UPPER LEVEL TROUGH NEAR THE YUKON DELTA WILL APPROACH THE AREA FROM THE WEST TONIGHT...WITH STRONGER...WETTER...AND COOLER ONSHORE FLOW BEGINNING. THE MARINE STRATUS WHICH IS CURRENTLY PRESENT OVER THE NORTHERN GULF AND PRINCE WILLIAM SOUND IS LIKELY TO PERSIST. MOISTURE WILL GRADUALLY INCREASE INTO THE WEEKEND WITH PRECIPITATION BEING MORE STRATIFORM IN NATURE RATHER THAN CONVECTIVE. SOUTHWEST MAINLAND... THE SOUTHWEST MAINLAND IS IN FOR WET AND COOL WEATHER TO CONTINUE INTO THE WEEKEND. LOW NEAR THE YUKON DELTA WILL CONTINUE TO BRING RAIN TO THE BETHEL AREA. RAIN WILL SPREAD EAST INTO THE REST OF THE SOUTHWEST MAINLAND THURSDAY AS A LOW MOVING EAST ACROSS THE BERING TONIGHT MERGES WITH THE ALREADY PRESENT LOW AROUND THE YUKON DELTA. A COLD UPPER LEVEL LOW WILL PERSIST OVER THE SOUTHWEST MAINLAND INTO THE WEEKEND...KEEPING THE RAIN AROUND. ALEUTIANS/BERING... A LOW WITH FAIRLY WEAK WINDS BUT COPIOUS RAIN WILL MOVE EAST ACROSS THE BERING TONIGHT AND INTO BRISTOL BAY BY FRIDAY NIGHT. THIS WILL BRING RAIN TO PRETTY MUCH EVERYWHERE SOUTH OF SAINT MATTHEW TONIGHT. RAIN WILL GRADUALLY TAPER OFF FROM WEST TO EAST FRIDAY AS HIGH PRESSURE BUILDS INTO THE REGION. SOMEWHAT MOIST NORTHERLY FLOW WILL CONTINUE OVER THE EASTERN BERING/ALEUTIANS THROUGH THE WEEKEND AS A RESULT OF THE UPPER LEVEL LOW OVER THE SOUTHWEST MAINLAND. RAIN WILL MOVE BACK INTO THE WESTERN ALEUTIANS ON SUNDAY WITH HIGH PRESSURE SQUEEZED IN BETWEEN THESE TWO AREAS. .LONG TERM FORECAST... NOT MUCH CONFIDENCE IN ANYTHING BEYOND THIS WEEKEND. IN GENERAL...IT LOOKS LIKE THE COLD UPPER LEVEL LOW OVER SOUTHWEST ALASKA WILL GRADUALLY WEAKEN. WEAK HIGH PRESSURE WILL PROBABLY BE OVER THE EASTERN BERING...WITH UNSETTLED WEATHER AND LOW PRESSURE OVER THE CENTRAL TO WESTERN BERING/ALEUTIANS. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE. MARINE...NONE. FIRE WEATHER...RED FLAG WARNING 141. FOISY JUN 07
In the hours before
Local storm report, Jun 21, 12:40 PM AKDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ANCHORAGE AK
540 PM ADT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM HAIL MOOSE PASS 60.47N 149.39W
06/21/2007 E0.75 INCH AK TRAINED SPOTTER
A TRAINED SPOTTER REPORTED PENNY-SIZED HAIL NEAR MOOSE
PASS. HAIL LASTED APPROXIMATELY 10 MINUTES.
&&
DANGLocal storm report, Jun 21, 1:06 PM AKDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ANCHORAGE AK
606 PM ADT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM HAIL MOOSE PASS 60.47N 149.39W
06/21/2007 E0.75 INCH AK PUBLIC
GENERAL PUBLIC ESTIMATE UP TO 1/2 INCH OF RAIN AND 3/4
INCH HAIL AT MOOSE PASS. RAINING MORE THAN HALF
HOUR...HARD AT TIMES...CREATING PUDDLES ON ROADS.
&&
DANGThe office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 5:24 PM AKDT | Dense Fog Advisory | AFC | 45 hr | |
| Jun 21, 5:40 PM AKDT | Severe Thunderstorm Warning | AFC | 65 min | |
| Jun 21, 6:44 PM AKDT | Severe Thunderstorm Warning | AFC | 56 min | |
| Jun 21, 11:00 PM AKDT | Small Craft Advisory | AFC | 48 hr | |
| Jun 21, 11:00 PM AKDT | Small Craft Advisory | AFC | 12 hr | |
| Jun 22, 2:44 AM AKDT | Red Flag Warning | AFC | 16 hr | |
| Jun 22, 11:00 AM AKDT | Small Craft Advisory | AFC | 60 hr |
Nearby
Severe Thunderstorm Warnings in Alaska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.